MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5 VACRVD CONDY PL/16H/336/RT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5 VACRVD CONDY PL/16H/336/RT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hrs; hwc.Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is attorney.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent an open reduction internal fixation femur, removal of deep hardware and revision orif of right distal femur due to a lateral hardware fracture and failure of the plate just above the condyles in the right lower extremity where a pop was heard.On (b)(6) 2018, the patient presented with right distal femoral supracondylar prosthetic fracture above a well-fixed total knee replacement and underwent an orif of right distal femoral periprosthetic fracture due to mechanical fall which was revealed through x-rays.The patient has a history of bilateral total shoulder replacements, bilateral total knee replacements, and bilateral total hip replacements.The patient was implanted with a depuy synthes distal femoral vary angle locking plate.In (b)(6) 2018 the patient is still having pain mostly in the medial aspect of the joint pointing along the medial hamstrings and medial femoral condyle.There is no crepitance but there is stiffness.X-ray revealed a well aligned hardware.Fracture consolidation around the distal femur at the area of prior transverse fracture site.There remains medial screw with abundant callous formation over the top from the initial surgery which is becoming sclerotic.Fracture gap is about 2-3 mm and there is no evidence of worsening.The patient will continue with the physical therapy and the use of bone stimulator and weightbearing.Concomitant device reported: screw variable angle locking 5.0 x 30mm (part # 02.231.230, lot# unknown, quantity# 2); screw variable angle locking 5.0 x 36mm (part# 02.231.236, lot # unknown, quantity# 2); screw variable angle locking 5.0 x 34mm(part # 02.231.234, lot # unknown, quantity# 1); screw variable angle locking 5.0 x 38mm (part# 02.231.238, lot # unknown, quantity# 1); screw variable angle locking 5.0 x 40mm (part # 02.231.240, lot # unknown, quantity# 1); screw va stardrive locking 5.0 x 42mm (part# 02.231.242, lot # unknown, quantity# 1); screw variable angle locking 5.0 x 65mm (part# 02.231.265, lot # unknown, quantity# 3); screw variable angle locking 5.0 x 70mm (part# 02.231.270, lot # unknown, quantity# 1); screw va cannulated locking 5.0 x 65mm (part # 02.231.665, lot # unknown, quantity# 1); screw cortex 4.5 x 60mm (part# 214.860 lot# unknown, quanity# 1).This report is for one (1) 4.5 va curved condylar plate/ 16h/ 336/ rt.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h6: a photo investigation was completed: visual analysis of the photo revealed that the plate had broken at the first combi-hole from the condylar end.The material condition is unable to be analyzed since no images of the broken ends were returned, and the device was also not returned.Therefore a root cause is unable to be determined.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5 VACRVD CONDY PL/16H/336/RT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key9623332
Report Number2939274-2020-00384
Device Sequence Number18958634
Product Code JDP
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/22/2023
04/07/2023
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date04/06/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM CORTEX SCREW SELF-TAPPING 60MM; 5.0MM CANNULATED VA LOCKING SCREW/65MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 30MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 30MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 34MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 36MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 36MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 38MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 40MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 42MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 65MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 65MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 65MM; 5.0MM VARIABLE ANGLE LOCKNG SCREW 70MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite